Hepatocellular enzyme elevation is a known side effect of both bosentan and atorvastatin. However, a rise in liver enzyme level not characteristic of either agent individually may represent a reaction to their combination or an atypical reaction to bosentan alone. The present case report describes a patient who had been taking atorvastatin for many years and was started on bosentan for chronic thromboembolic pulmonary hypertension. After 19 weeks of therapy, she developed severe liver enzyme elevation that necessitated the discontinuation of both bosentan and atorvastatin. Although the safety of reintroducing bosentan in such a case is unknown, it was reintroduced in this patient because of the severity of her disease, the demonstrated treatment benefit and the lack of alternative treatment options. On reintroduction of bosentan alone, she again demonstrated significant liver enzyme elevation - this time occurring after only two doses. The present case highlights that bosentan can cause more rapid and severe hepatocellular enzyme elevation than previously believed, thus necessitating more frequent monitoring.